Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS Cheyenne, WY

August 3, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Aug 3, 2007, 3:19 PM MDT for Laramie County, Wyoming. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 3, 2007, 3:19 PM MDT (21:19 UTC)
Expired
Aug 3, 2007, 6:15 PM MDT
In force
3 hr
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 3:58 PM MDTFLASH FLOODPine Bluffs, WYMARKET STREET CLOSED DUE TO FLOODING.
Aug 3, 4:45 PM MDTFLASH FLOODPine Bluffs, WY3.10 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 032121
FFWCYS
WYC021-040015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT FRI AUG 3 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 615 PM MDT

* AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. AREAS ALONG
  SPRING CREEK NORTH AND NORTHWEST OF THE PINE BLUFFS AREA CAN EXPECT
  SOME HIGH RISES AND FLOODING OF NEARBY ROADS.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4118 10423 4131 10426 4133 10417 4134 10415
      4134 10409 4135 10407 4118 10407 4115 10405
      4115 10417

$$
5 follow-up statements
000
WGUS75 KCYS 032147
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT FRI AUG 3 2007

WYC021-040015-
LARAMIE WY-
345 PM MDT FRI AUG 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL LARAMIE COUNTY...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. THE SEVERE THUNDERSTORM IS QUICKLY MOVING EAST AT 15 TO 20 
MPH...BUT THE RAINFALL RATES ARE INTENSE.  RADAR PRECIPITATION 
ESTIMATES SHOW 2 TO 2.5 INCHES HAS FALLEN ACROSS SPRING CREEK WHICH 
FLOWS INTO LODGEPOLE CREEK IN THE PAST 40 MINUTES. THE HEAVIEST 
RAINFALL FELL 5 MILES NORTH OF PINE BLUFFS. THIS WATER WILL CONTINUE 
TO DRAIN SOUTHWARD TOWARDS LODGEPOLE CREEK AND NORTHERN PORTIONS OF 
PINE BLUFFS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4118 10423 4131 10426 4133 10417 4134 10415
      4134 10409 4135 10407 4118 10407 4115 10405
      4115 10417

$$
000
WGUS75 KCYS 032206
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT FRI AUG 3 2007

WYC021-040015-
LARAMIE WY-
405 PM MDT FRI AUG 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL LARAMIE COUNTY...

AT 354 PM MDT...THE LOCAL EMERGENCY MANAGER REPORTED STREET FLOODING 
WITHIN PINE BLUFFS AND LOCAL LAW ENFORCEMENT REPORTED MARKET STREET 
BEING CLOSED DUE TO FLOODING. ALTHOUGH THE THUNDERSTORM HAS 
DECREASED IN INTENSITY AND CONTINUES TO MOVE EAST INTO KIMBALL 
COUNTY...THE EXCESSIVE RUNOFF FROM THIS STORM WILL CONTINUE TO 
IMPACT THE PINE BLUFFS AREA. EXPECT UP TO AN INCH OF ADDITIONAL 
RAINFALL OVER THE NEXT HOUR ANOTHER THUNDERSTORM MOVING ALONG 
INTERSTATE 80 JUST EAST OF BURNS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4118 10423 4131 10426 4133 10417 4134 10415
      4134 10409 4135 10407 4118 10407 4115 10405
      4115 10417

$$
000
WGUS75 KCYS 032244
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT FRI AUG 3 2007

WYC021-040015-
LARAMIE WY-
440 PM MDT FRI AUG 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL LARAMIE COUNTY...

AT 434 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT 
FLASH FLOODING IN THE PINE BLUFFS AREA. A TRAINED SPOTTER ALSO 
REPORTED 1.6 INCHES TOTAL RAINFALL. ANOTHER THUNDERSTORM JUST EAST 
OF BURNS WILL CONTINUE TO MOVE EAST AT 15 TO 20 MPH AND BE OVER THE 
PINE BLUFFS AREA AROUND 500 PM MDT. EXPECT A QUARTER TO HALF OF AN 
INCH OF ADDITIONAL RAINFALL WITH THIS STORM. EXCESS RUNOFF FROM THE 
PREVIOUS THUNDERSTORM AND FROM THIS NEW STORM WILL CONTINUE TO CAUSE 
FLOODING PROBLEMS WITHIN PINE BLUFFS AREA. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4118 10423 4131 10426 4133 10417 4134 10415
      4134 10409 4135 10407 4118 10407 4115 10405
      4115 10417

$$
000
WGUS75 KCYS 032341
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT FRI AUG 3 2007

WYC021-040015-
LARAMIE WY-
536 PM MDT FRI AUG 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL LARAMIE COUNTY...

AT 520 PM MDT...LOCAL LAW ENFORCEMENT REPORTED HEAVY RAIN FROM 
THUNDERSTORMS MOVING EAST ACROSS PINE BLUFFS. THE THUNDERSTORMS WILL 
CONTINUE TO DIMINISH AS IT MOVES EAST AT 15 TO 20 MPH AND BE OUT OF 
THE AREA WITHIN THE NEXT 20 MINUTES. A TRAINED SPOTTER REPORTED A 
STORM TOTAL OF 2.4 INCHES IN PINE BLUFFS AT 537 PM MDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4118 10423 4131 10426 4133 10417 4134 10415
      4134 10409 4135 10407 4118 10407 4115 10405
      4115 10417

$$
000
WGUS75 KCYS 040014
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
609 PM MDT FRI AUG 3 2007

WYC021-040019-
LARAMIE WY-
609 PM MDT FRI AUG 3 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR EAST CENTRAL
LARAMIE COUNTY...

LATEST RADAR REFLECTIVITY SHOWS THAT THE THUNDERSTORMS HAVE ENDED 
OVER THE PINE BLUFFS AREA. THERE MAY BE SOME ADDITIONAL LIGHT 
SHOWERS LATER IN THE EVENING...BUT NOTHING OF SIGNIFICANT 
PRECIPITATION EXPECTED. THUS THE FLASH FLOOD WARNING HAS BEEN 
ALLOWED TO EXPIRE. A TRAINED SPOTTER REPORTED STORM TOTAL 
PRECIPITATION OF 2.4 INCHES AND THE EMERGENCY MANAGER REPORTED STORM 
TOTAL OF 4.0 INCHES IN PINE BLUFFS AREA FOR THIS EVENT.


LAT...LON 4118 10423 4131 10426 4133 10417 4134 10415
      4134 10409 4135 10407 4118 10407 4115 10405
      4115 10417

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:01 PM MDT, 18 minutes earlier.

Area forecast discussion, Aug 3, 3:01 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT FRI AUG 3 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...VERY MOIST AIR MASS
REMAINS OVER THE CWA PER PRECIPITABLE WATER AMOUNTS BEING 175-225
PERCENT OF NORMAL AT 12Z. LAPS SHOWING LIFTED INDICES OF -1 TO -3
THIS AFTERNOON. MOST OF THE TSTMS SO FAR HAVE BEEN FORMING ALONG A
WIND CONVERGENCE AXIS FROM N OF KLAR TO S OF KTOR. A COUPLE OF
WEAK SHORTWAVE TROUGHS WILL BE AIDING TSTMS THIS EVENING. THE FLOW
ALOFT WILL BE MORE WESTERLY AND A LITTLE STRONGER THAN THE PAST
SEVERAL DAYS. SO...TSTMS WILL BE MOVING A LITTLE FASTER WITH HEAVY
RAIN BEING MORE LOCALIZED. ALSO...WITH INSTABILITY NOT BEING SUPER
GREAT...FIGURE ON ONLY A FEW TSTMS BECOMING SEVERE FROM SOUTHEAST WY
BORDER ZONES EASTWARD ACROSS NEBRASKA PANHANDLE. FOR SATURDAY...
DOWNSLOPE FLOW WILL PREVAIL OVERALL WITH SOME RETURN SSE FLOW
SETTING UP FROM KLAR-KSNY LATE IN THE AFTERNOON. INSTABILITY WILL
BE A BIT LESS THAN THIS AFTERNOON. FOR NOW...WILL KEEP LOW POP FOR
AFTERNOON/EVENING TSTMS MAINLY CONFINED FROM KIMBALL TO KDGW AND
POINTS WESTWARD. MAX TEMPS WILL BE A LITTLE WARMER THAN TODAY.

.LONG TERM...SUNDAY THROUGH FRIDAY...
ECMWF...UKMET...GFS AND GFS MEAN ENSEMBLE IN GENERAL AGREEMENT
WITH DIGGING TROUGH OFF THE WEST COAST AND THE ATTENDANT SOUTHWEST
FLOW ALOFT. AND CONTINUED MONSOONAL MOISTURE WILL KEEP AFTERNOON
SHOWERS OR STORMS ACROSS THE LARAMIE RANGE AND PARTS WEST. THE
STORMS ARE EXPECTED TO DRIFT EAST INTO THE REST OF SOUTHEAST
WYOMING BEFORE DISSIPATING. A STRONG SHORT WAVE WILL BEGIN TO MOVE
INLAND SUNDAY NIGHT WITH THE BEST CHANCE OF SHOWERS OR STORMS NEXT
WEEK FROM MONDAY TO WEDNESDAY. ONCE THE SHORT WAVE MOVES
THROUGH...THE WEST COAST TROUGH AND SOUTHWEST FLOW BECOME
REESTABLISHED BY THE END OF THE WEEK...WITH ANY CONVECTION ON
THURSDAY AND FRIDAY RESTRICTED TO THE LARAMIE RANGE ON WEST...WITH
DRY CONDITIONS TO THE EAST.

&&

.AVIATION...VFR CONDITIONS EXPECTED TONIGHT THROUGH SATURDAY NIGHT
EXCEPT FOR LOCAL MVFR CEILINGS/VSBYS IN STRONGER TSTMS OVER EASTERN
CWA THIS EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...HATTEN
LONG TERM....EISE
Hazardous weather outlook, Aug 3, 10:55 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT FRI AUG 3 2007

NEZ001>003-019>021-054-055-WYZ060-067>070-041130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1055 AM MDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO THE EVENING HOURS. WITH PLENTY OF INSTABILITY AND MOISTURE
AVAILABLE...SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE
LARGE HAIL...DAMAGING WINDS OVER 60 MPH AND HEAVY RAIN.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS EAST OF THE LARAMIE
RANGE ON SATURDAY. THERE IS ALSO A CHANCE OF LATE DAY THUNDERSTORMS
ACROSS THE AREA SUNDAY AND MONDAY. A SLIGHT CHANCE OF LATE DAY
THUNDERSTORMS CAN BE EXPECTED OVER THE NEBRASKA PANHANDLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-061>066-041130-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
1051 AM MDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING.
WHILE NO SEVERE WEATHER IS EXPECTED...SOME OF THE STORMS WILL
PRODUCE SMALL HAIL...BRIEF WIND GUSTS TO 45 MPH AND LOCALLY
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS FROM SATURDAY THROUGH
MONDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN BE EXPECTED
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:58 PM MDTSevere Thunderstorm WarningCYSLaramie52 min

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.